Hail, Carroll
- When
- June 5, 2:20 AM CST
- Where
- Carroll County, 3.6 mi NNE of Oak Grove
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.495, -93.397
Several complexes of thunderstorms moved into northwestern Arkansas from the north on June 5th and 6th. Heavy rainfall, large hail, and damaging winds occurred with the stronger storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Several complexes of thunderstorms moved into northwestern Arkansas from the north on June 5th and 6th. Heavy rainfall, large hail, and damaging winds occurred with the stronger storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 4, 11:00 PM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1200 AM CDT THU JUN 5 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. A NEARLY STATIONARY FRONTAL BOUNDARY JUST NORTH OF THE CWA TONIGHT WILL ALLOW FOR THUNDERSTORM CHANCES TO BECOME POSSIBLE LATE TONIGHT AND CONTINUE THROUGH THURSDAY ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. LATEST LOCAL MODEL DATA INDICATES AN MCS TRYING TO PUSH THROUGH DURING THE MORNING HOURS THURSDAY. WILL ADD TEMPO GROUPS TO BVO/XNA/FYV. BROKEN/OVERCAST MID CLOUDS AND SOUTHERLY WINDS SHOULD REMAIN COMMON ACROSS NORTHEAST OKLAHOMA...WITH THE POTENTIAL OF MVFR CONDITIONS THURSDAY MORNING WITHIN ANY PRECIP. ACROSS SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS SCATTERED MID/HIGH CLOUDS SHOULD BE COMMON DURING THE DAY AND INCREASE IN COVERAGE TOWARD THE END OF THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 938 PM CDT WED JUN 4 2014/ ..UPDATE... DISCUSSION... CONVECTION CONTINUES TO SLOWLY INCREASE IN INTENSITY ACROSS SWRN MO/SERN KS IN VICINITY OF A STATIONARY FRONT DRAPED ACROSS THE REGION. POTENTIAL STORM SPLITS/COLD POOL MAY BRING A FEW STORMS INTO PARTS OF FAR NERN OK AND PERHAPS NWRN AR OVERNIGHT. PARTS OF NE OK HAVE RECENTLY BEEN INCLUDED IN A SEVERE THUNDERSTORM WATCH VALID UNTIL 5 AM. WILL ALSO NEED TO KEEP A VERY CLOSE EYE ON ORGANIZING THUNDERSTORMS ACROSS NERN CO. LOCAL MODEL/HRRR AND LATEST 00Z NAM SUGGESTS THAT A COMPLEX WILL DEVELOP ACROSS KS THROUGH THE OVERNIGHT HOURS AND IMPACT PARTS OF NE OK/NW AR AROUND 12-15Z. DAMAGING WINDS WOULD BE POSSIBLE WITH THIS ACTIVITY. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 91 73 89 / 20 40 50 60 FSM 72 91 74 89 / 10 20 30 30 MLC 72 91 75 90 / 10 10 20 30 BVO 71 88 70 87 / 40 60 60 60 FYV 69 86 69 84 / 20 30 60 60 BYV 70 85 69 82 / 20 60 60 60 MKO 72 91 73 90 / 20 20 40 40 MIO 71 86 71 85 / 50 60 60 60 F10 73 91 74 90 / 10 20 30 40 HHW 71 91 74 91 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 502 PM CDT WED JUN 4 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 502 PM CDT WED JUN 4 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTH OF A TULSA TO FAYETTEVILLE LINE. ONSET...AFTER 7-8 PM. DANGEROUS HEAT. RISK...LIMITED. AREA...MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... A STATIONARY FRONT WAS DRAPED ACROSS FAR SOUTHEAST KANSAS INTO MISSOURI...AND A FEW STORMS WHERE BEGINNING TO DEVELOP ACROSS SOUTHWEST MISSOURI LATE THIS AFTERNOON. THUNDERSTORMS MAY CONTINUE TO DEVELOP ACROSS SOUTHWEST MISSOURI INTO SOUTHEAST KANSAS...WITH STORMS POSSIBLY SAGGING SOUTHEAST INTO FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS DURING THE EVENING HOURS. INSTABILITY WOULD BE SUFFICIENT TO SUPPORT A FEW SEVERE THUNDERSTORMS. ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS WESTERN KANSAS OVERNIGHT AND MAKE A RUN AT NORTHEAST OKLAHOMA TOWARD DAYBREAK. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY AND FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN EXTENDED PERIOD OF THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE REGION FROM LATE WEEK THROUGH THE WEEKEND...AS A SLOW MOVING FRONTAL BOUNDARY RESIDES IN THE AREA. INSTABILITY WILL BE SUFFICIENT...ALONG WITH GRADUALLY INCREASING WIND SHEAR...TO SUPPORT A RISK FOR SEVERE WEATHER ESPECIALLY THURSDAY AND FRIDAY. ADDITIONALLY...HEAVY RAINFALL WILL BE AN INCREASING CONCERN ESPECIALLY ACROSS NORTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The Springfield radar (KSGF), 82 km away, was scanning. The volume nearest the first event began at 08:21 UTC.
7 thunderstorm wind, 6 hail, 1 lightning. Local standard time, as filed.
Strong thunderstorm wind blew down large tree limbs.
Strong thunderstorm wind blew down large tree limbs.
Two people were struck and injured by lightning in the McDonald's parking lot.
Strong thunderstorm wind blew down some utility lines along Highway 64 east of Ozark.
Strong thunderstorm wind blew down several trees.
A storm spotter estimated thunderstorm wind gusts to 60 mph.
Strong thunderstorm wind blew down a large tree onto a car. The car's occupant was trapped inside and needed to be rescued by first responders but was uninjured.
Strong thunderstorm wind blew down a large tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528173, 528176, 528177, 528178, 528179, 528180, 528181, 528198, 531560, 528199, 528200, 528201, 528202, 528203.